Normal view MARC view ISBD view

Practical recommendation for rash and diarrhea management in Indian patients treated with tyrosine kinase inhibitors for the treatment of non-small cell lung cancer

In Indian Journal of Cancer
By: Parikh P.
Contributor(s): Doval DC | Aggarwal S | Chacko RT | Joshi A | Noronha V | Rajappa S | Goswami C | Vaid AK | Naik R | Prabhash K.
Material type: materialTypeLabelArticleSeries: Vol. 1 ,no. 53.Publisher: Mumbai Medknow Publications 2016Description: 87-91.Subject(s): Lung cancer | Tyrosine kinase | India | Diarrhea managementOnline resources: Click here to access online In: Indian Journal of Cancer Vol.53, no.1, p.87-91Summary: Tyrosine kinase inhibitors (TKIs) are a pharmaceutical class of small molecules, orally available with manageable safety profile, approved worldwide for the treatment of several neoplasms, including lung, breast, kidney and pancreatic cancer as well as gastro-intestinal stromal tumours and chronic myeloid leukaemia. In recent years, management of lung cancer has been moving towards molecular-guided treatment, and the best example of this new approach is the use of the tyrosine kinase inhibitors (TKIs) in patients with mutations in the epidermal growth factor receptor (EGFR). The identification of molecular predictors of response can allow the selection of patients who will be the most likely to respond to these tyrosine kinase inhibitors (TKIs). Gastrointestinal (GI) adverse events (AEs) are frequently observed in patients receiving EGFR tyrosine kinase inhibitor therapy and are most impactful on the patient's quality of life. Dermatologic side effects are also relatively common among patients treated with EGFR inhibitors. Evidence has emerged in recent years to suggest that the incidence and severity of rash, positively correlated with response to treatment.These skin disorders are generally mild or moderate in severity and can be managed by appropriate interventions or by reducing or interrupting the dose. Appropriate and timely management make it possible to continue a patient's quality of life and maintain compliance; however if these adverse events (AEs) are not managed appropriately, and become more severe, treatment cessation may be warranted compromising clinical outcome. Strategies to improve the assessment and management of TKI related skin AEs are therefore essential to ensure compliance with TKI therapy, thereby enabling patients to achieve optimal benefits. This article provides a consensus on practical recommendation for the prevention and management of diarrhoea and rash in Non-Small Cell Lung Cancer (NSCLC) patients receiving TKIs.
Tags from this library: No tags from this library for this title. Add tag(s)
Log in to add tags.
    average rating: 0.0 (0 votes)
Item type Current location Call number Status Date due Barcode
Articles Articles Tata Memorial Hospital
Available AR17943

Tyrosine kinase inhibitors (TKIs) are a pharmaceutical class of small molecules, orally available with manageable safety profile, approved worldwide for the treatment of several neoplasms, including lung, breast, kidney and pancreatic cancer as well as gastro-intestinal stromal tumours and chronic myeloid leukaemia. In recent years, management of lung cancer has been moving towards molecular-guided treatment, and the best example of this new approach is the use of the tyrosine kinase inhibitors (TKIs) in patients with mutations in the epidermal growth factor receptor (EGFR). The identification of molecular predictors of response can allow the selection of patients who will be the most likely to respond to these tyrosine kinase inhibitors (TKIs). Gastrointestinal (GI) adverse events (AEs) are frequently observed in patients receiving EGFR tyrosine kinase inhibitor therapy and are most impactful on the patient's quality of life. Dermatologic side effects are also relatively common among patients treated with EGFR inhibitors. Evidence has emerged in recent years to suggest that the incidence and severity of rash, positively correlated with response to treatment.These skin disorders are generally mild or moderate in severity and can be managed by appropriate interventions or by reducing or interrupting the dose. Appropriate and timely management make it possible to continue a patient's quality of life and maintain compliance; however if these adverse events (AEs) are not managed appropriately, and become more severe, treatment cessation may be warranted compromising clinical outcome. Strategies to improve the assessment and management of TKI related skin AEs are therefore essential to ensure compliance with TKI therapy, thereby enabling patients to achieve optimal benefits. This article provides a consensus on practical recommendation for the prevention and management of diarrhoea and rash in Non-Small Cell Lung Cancer (NSCLC) patients receiving TKIs.

There are no comments for this item.

Log in to your account to post a comment.

Powered by Koha